Alert archive / California / Gale Watches in 2013

Gale Watch 21, NWS Los Angeles, CA

August 13, 2013

NWS Los Angeles, CA issued this gale watch at Aug 13, 2013, 9:14 AM PDT. It took effect at Aug 14, 2013, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 13, 2013, 9:14 AM PDT (16:14 UTC)
In effect from
Aug 14, 2013, 3:00 PM PDT
Expired
Aug 14, 2013, 3:21 AM PDT
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WHUS76 KLOX 131614
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
914 AM PDT TUE AUG 13 2013

PZZ673-140015-
/O.EXT.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.NEW.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
914 AM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-140015-
/O.EXT.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.NEW.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
914 AM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 30
  KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ676-140015-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
914 AM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
706 
WHUS76 KLOX 132128
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
228 PM PDT TUE AUG 13 2013

PZZ673-140530-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
228 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 5 TO 7 FEET THROUGH
  WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY
  AFTERNOON THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-140530-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
228 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. WINDS WILL INCREASE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
  NIGHT WITH POSSIBLE GUSTS TO 35 KT. SEAS 6 TO 7 FEET THROUGH
  WEDNESDAY MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY
  AFTERNOON THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ676-140530-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
228 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT
  NORTHWEST OF SAN NICOLAS ISLAND. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
285 
WHUS76 KLOX 140324
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
824 PM PDT TUE AUG 13 2013

PZZ673-141130-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
824 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE
  THROUGH WEDNESDAY THEN INCREASE TO 20 TO 30 KT WEDNESDAY NIGHT.
  GUSTS TO 35 KT WILL BE POSSIBLE WEDNESDAY AFTERNOON AND
  WEDNESDAY NIGHT. SEAS 5 TO 7 FEET THROUGH WEDNESDAY
  MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON
  THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ670-141130-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.CON.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
824 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT
  THROUGH WEDNESDAY MORNING. WINDS WILL INCREASE TO 15 TO 25 KT
  LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT WITH POSSIBLE
  GUSTS TO 35 KT. SEAS 5 TO 7 FEET THROUGH WEDNESDAY
  MORNING...INCREASING TO 7 TO 9 FEET LATE WEDNESDAY AFTERNOON
  THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ676-141000-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
824 PM PDT TUE AUG 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
WEDNESDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 25
  KT...STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
348 
WHUS76 KLOX 141021
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
321 AM PDT WED AUG 14 2013

PZZ676-141830-
/O.CAN.KLOX.SC.Y.0095.000000T0000Z-130814T1000Z/
/O.NEW.KLOX.SC.Y.0096.130814T2200Z-130815T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
321 AM PDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WILL DEVELOP THIS
  AFTERNOON NORTHWEST OF SAN NICOLAS ISLAND...WITH GUSTS TO 30
  KNOTS THIS EVENING THROUGH THE OVERNIGHT HOURS.  SEAS 5 TO 7
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ673-141830-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.UPG.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
/O.NEW.KLOX.GL.W.0030.130814T2200Z-130815T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
321 AM PDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT...THEN WIND GUSTS WILL INCREASE TO 35 KNOTS LATE THIS
  AFTERNOON THROUGH THE OVERNIGHT HOURS...THEN DIMINISH SOME EARLY
  THURSDAY MORNING. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-141830-
/O.CON.KLOX.SC.Y.0095.000000T0000Z-130814T2200Z/
/O.UPG.KLOX.GL.A.0021.130814T2200Z-130815T1000Z/
/O.NEW.KLOX.GL.W.0030.130814T2200Z-130815T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
321 AM PDT WED AUG 14 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT...THEN WIND GUSTS WILL INCREASE TO 35 KNOTS LATE THIS
  AFTERNOON THROUGH THE OVERNIGHT HOURS...THEN DIMINISH SOME EARLY
  THURSDAY MORNING. SEAS 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-141830-
/O.EXB.KLOX.SC.Y.0095.130814T2200Z-130815T0700Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
321 AM PDT WED AUG 14 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT PDT TONIGHT.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25
  KT WILL DEVELOP THIS AFTERNOON AND PERSIST THROUGH THIS EVENING
  BEFORE DIMINISHING BELOW SMALL CRAFT ADVISORY THRESHOLDS AFTER
  MIDNIGHT. SEAS 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

31

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale watch went out at Aug 13, 4:25 AM PDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 13, 4:25 AM PDT, 4 hours 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
425 AM PDT TUE AUG 13 2013

UPDATED AVIATION SECTION

.SYNOPSIS...

TEMPERATURES ARE EXPECTED TO RETURN TO NORMAL OR A LITTLE ABOVE BY
MIDWEEK AS A RIDGE CONTINUES TO SLOWLY BUILD INTO THE AREA. NIGHT
THROUGH MORNING LOW CLOUDS AND FOG SHOULD BE MAINLY CONFINED TO THE
COASTAL PLAIN THE REST OF THE WEEK. A WEAK TROUGH WILL COOL
TEMPERATURES A COUPLE DEGREES OVER THE WEEKEND.

&&

.SHORT TERM (TODAY-FRI)...
THE MARINE LAYER IS NEAR 1000 FEET THIS MORNING WHICH IS ABOUT 300
FEET LOWER THAN YDY AT THIS TIME. GRADIENTS ARE SLIGHTLY ONSHORE AND
ARE UNCHANGED FROM YDY. MARINE STRATUS COVERS THE COAST AND THE
LOWER VLYS. THERE WILL BE GOOD CLEARING TODAY. THERE WILL LIKELY BE
A DEGREE OR TWO OF WARMING TODAY AWAY FROM THE COAST WHICH SHOULD
BRING THE STREAK OF CONSECUTIVE DAYS LESS THAN 80 DEGREES AT
DOWNTOWN L.A. TO A HALT AT 12 SINCE THE START OF THE MONTH WHICH
ECLIPSED THE OLD RECORD OF AUG 1 TO 11 SET BACK IN 1910. WHEN THE 5
DAYS IN JULY ARE FACTORED IN THE STREAK WAS AN IMPRESSIVE 17.

AFTER TODAY THE UPPER HIGH CURRENTLY OVER EL PASO WILL SLIDE
WESTWARD AND WILL RISE HGTS AND REDUCE THE ONSHORE FLOW. THIS WILL
SMOOSH THE MARINE LAYER AND WILL DELAY STRATUS FORMATION THERE WILL
BE LESS AND LESS LOW CLOUDS EACH DAY AND FRIDAY WILL SEE MINIMAL
MORNING LOW CLOUDS. MAX TEMPS AND TO A LESSER DEGREE MIN TEMPS WILL
RISE EACH DAY AND FRIDAY WILL BE THE WARMEST DAY OF THE NEXT 7.
CANNOT TOTALLY RULE OUT SOME MONSOON FLOW THURSDAY OR FRIDAY BUT
RIGHT NOW IT DOES NOT LOOK IT WILL HAPPEN.

.LONG TERM (SAT-MON)...
TROFING THEN BUILDS INTO THE WEST COAST ON SATURDAY. BRINGING YET
ANOTHER ROUND OF LOW CLOUDS FOR THE WEEKEND. THE TROFING AND THE
ONSHORE FLOW INCREASES EACH DAY AND THE MAINE LAYER CLOUD PATTERN
WILL INCREASE AS WELL. MAX TEMPS WILL FALL EACH DAY.

&&

.AVIATION...13/1125Z
WIDESPREAD STRATUS IN ALL COASTAL AREAS AND IN THE SANTA YNEZ...
SAN GABRIEL AND LOWER VTU COUNTY VALLEYS THIS MORNING. CONDS MOSTLY
LIFR TO IFR...EXCEPT LOCALLY LOW MVFR NEAR THE COAST OF L.A. COUNTY.
SOME CLOUDS WILL PROBABLY SNEAK INTO THE SAN FERNANDO VALLEY FOR A
FEW HOURS THIS MORNING. EXPECT FAIRLY QUICK CLEARING BY MID OR LATE
MORNING ACROSS THE REGION. THERE SHOULD BE NO LOW CLOUDS IN THE VLYS
TONIGHT...AND EVEN SOME COASTAL AREAS SUCH AS THE S COAST OF SBA
COUNTY MAY REMAIN CLEAR.

KLAX...MODERATE CONFIDENCE IN THE 12Z TAF. THERE IS A 20 PERCENT
CHANCE CIGS WILL DROP INTO THE IFR CATEGORY BETWEEN 12Z AND 15X.
THERE IS A 10 TO 20 PERCENT CHANCE CIGS WILL LINGER THROUGH 20Z.

KBUR...MODERATE TO HIGH CONFIDENCE IN THE 12Z TAF. THERE IS A 10 TO
20 PERCENT CHANCE THAT SKIES WILL REMAIN CLEAR THIS MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION...DB
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.